Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

After nearly 4 years of struggling with acne, I am convinced that the cause of mine was a mineral deficiency. I'll give you my story and my theory, I want to see if anyone is having the same experience.

I never had acne until I got into college and started drinking. I went from clear skin to full blown cystic acne in a month. At first I supplemented with vitamin D and cleared up somewhat. I took 2000-6000 IU a day for 6 months until it came back even worse. During that time I also greatly reduced my intake of milk. I believe this caused my body to become deficient in calcium, but more on that later.

Over the next 2 years I experimented with nearly everything for months at a time with no success. I began to wonder if it was due to excess iron from a multivitamin I used to take. That's when I began looking into IP6. IP6 is a mineral chelator. A chelator is basically something that will bind with metals to form a chelate. IP6 is used to treat iron overload (among other things) as it binds with the iron and forms a chelate which can be removed from the body. IP6 is also known as phytic acid. Rice, soybeans (soybean oil is everywhere especially in fried food and dressings), corn, and nuts naturally contain phytic acid. (To note, minocyclin is a also a chelator and alcohol is known to deplete minerals.) I noticed consuming IP6 would cause my redness to decrease, but my skin to become more oily. If I consumed IP6 without calcium my skin would heal faster, however when I took calcium within a few hours....cystic acne.

My theory: A calcium deficiency may cause your body to release excess calcium to your bloodstream when consumed, which is chelated and released through the skin or trapped underneath.

I have come a long ways using this idea. From 2-3 new deep spots per day to a few whiteheads every week or so. I think this theory holds for zinc as well as calcium. I also noticed taking calcium really shrunk my pores. Especially if you have back problems or get thrush or muscle twitches, you need calcium (I had all of these). I believe the reason some people have success with vitamin D is because it increases the absorbtion of calcium and zinc. Be sure to get your vitamins but don't overdose (especially be careful with vitamin D, it could make things worse). My recommendation is to try taking more calcium and zinc and avoiding IP6. Please comment if you've had a similar experience!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×